Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have dark lips due to smoking. Stopped smoking. Is there any medicine to improve lip colour?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I have dark lips due to smoking. I have stopped smoking now but I don't like the colour of my lips. It is dark. Is there any drug I can use to restore my normal lip colour back?
Posted Fri, 30 Nov 2012 in Skin Hair and Nails
Answered by Dr. Das Arindam 2 hours later
Thank you for asking a question.

When you are smoking, there is darkening of the lips due to nicotine deposition. Free radical injury is also a cause. You must understand that no medication can improve the color of your skin immediately. It is a long procedure.

You can do the followings to bring back the normal color of lip.

1.     Your diet should be balanced and nutritious.
2.     Take fresh fruits and XXXXXXX leafy vegetables daily.
3.     Do aerobics and live a healthy life.
4.     Avoid alcohol, XXXXXXX foods. Because these may cause liver injury which may aggravate the condition.
5.     Keep a check on daily consumption of coffee and tea. Excessive intake of those may aggravate the condition.
6.     You can apply natural bleaching agents like beetroot, almond oil, and lime juice. You can rub the slice of beetroot and can massage the almond oil over the lip. In case of lime juice you can apply it with a cotton ball.
7.     Take a multivitamin drug containing macro and micro-nutrients along with vitamin C. Vitamin C is the agent which can fight against the free radical injury caused by smoking. It also helps in building fresh tissue. You can also take lemon and guava daily which are XXXXXXX source of vitamin C.
8.     Apply a mixture of glycerin, lime juice and honey on your lips every night before going to bed.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor